Texas, 2022Wildfire in Texas, March 24 to 28, 2022
March 24 to 28, 2022 · NWS AMA · 1 event in 1 county or zone
Prolonged drought conditions coupled with strong winds, low relative humidity, and receptive fuels contributed to critical fire weather conditions across the Texas Panhandle. A wildfire developed in Carson County and continued through March 28th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Prolonged drought conditions coupled with strong winds, low relative humidity, and receptive fuels contributed to critical fire weather conditions across the Texas Panhandle. A wildfire developed in Carson County and continued through March 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 24, 1:16 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 24, 1:16 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
216 PM CDT Thu Mar 24 2022
.SHORT TERM...Today through Tomorrow Night...
Northwesterly flow is expected aloft through tomorrow following
the recent system and ahead of the building ridge in the west.
Breezy northwest surface winds with clears skies and highs in the
upper 60s to lower 70s.
Tomorrow's temperatures may vary from north to south with a weak
surface front pushes into the northern Panhandles. Overall this
just means temperatures in the north will be similar to today,
while temperatures across the southern Panhandles will warm up a
bit more into the 70s. Surface winds will shift to the northeast
tomorrow morning and remain there until late tomorrow night when
they turn back to the south southeast.
Rutt
&&
.LONG TERM...Saturday through Wednesday...
A warming trend this weekend is expected for the Texas and
Oklahoma Panhandles. Temperatures this weekend are forecast to be
well above average and may even break records. The next upper
level system, that may impact the forecast area, will begin to
move across the Plains on Tuesday and Wednesday next week.
At the beginning of the extended, a strong H300 ridge is forecast
to be located across the Desert Southwest and extending up to the
northwestern CONUS. This will allow strong WAA in the lower levels
to move across the Southern High Plains through early next week as
this feature slowly moves east. Many areas across the Panhandles
will see surface temperatures in the mid 70s to mid 80s as H850
temperatures warm into the low to mid 20s Celsius. The entire CWA
becomes overrun by this WAA on Monday, with some areas approaching
the 90s for high temperatures. Temperature records are in jeopardy
on Monday, as forecast high temperatures are approaching the
current record highs for March 28. Winds this weekend through
Monday will generally be light to breezy. Winds on Monday are
forecast to be the strongest during this period, as a leeside low
develops over the higher terrain and tightens the pressure
gradient in the lower levels. Temperatures will begin to cool off
on Tuesday as the next upper level system approaches the
Panhandles.
The aforementioned upper low pressure system is forecast to be
over the western CONUS by late Monday into early Tuesday next
week. This storm system will continue to progress east and will
be approaching the Southern High Plains by Tuesday into Wednesday.
Medium to long range guidance is in fairly good agreement with the
timing of the wave as it approaches the CWA Tuesday night.
However, deterministic model guidance is not in agreement with
the placement of the low. A variety of potential weather will be
possible for the Panhandles, which will be dependent upon the
position of the low as it approaches. Rain/thunderstorm chances, a
return of winter weather, or fire weather concerns (or perhaps
all three) are all on the table with this system. This system is
worth watching and details will need to be worked out in the
coming days as models do not come to a consensus at this time.
What is known, is that this system will likely bring cooler
temperatures back to the area on Wednesday as the system moves
over the Southern High Plains.
Muscha
&&
.FIRE WEATHER...Sunday and Monday...
Elevated to critical fire weather conditions will be possible on
Sunday and Monday. With high pressure over the area this weekend,
temperatures will rise and relative humidity values will be
dropping. Minimum relative humidity values early next week may
drop into the single digits. Winds are forecast to be stronger on
Monday and the fire weather threat will also be higher when
compared to Sunday. Current thinking is the western zones will be
favored for the fire weather potential on both Sunday and Monday,
as this area did not receive as much precipitation from the
system earlier this week.
Muscha
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 40 74 38 81 44 / 0 0 0 0 0
Beaver OK 34 66 33 74 36 / 0 0 0 0 0
Boise City OK 36 67 35 79 40 / 0 0 0 0 0
Borger TX 39 75 38 82 44 / 0 0 0 0 0
Boys Ranch TX 36 75 36 82 41 / 0 0 0 0 0
Canyon TX 37 77 36 81 42 / 0 0 0 0 0
Clarendon TX 42 76 39 78 44 / 0 0 0 0 0
Dalhart TX 34 71 32 80 37 / 0 0 0 0 0
Guymon OK 37 69 34 79 40 / 0 0 0 0 0
Hereford TX 36 77 36 83 41 / 0 0 0 0 0
Lipscomb TX 34 69 35 75 38 / 0 0 0 0 0
Pampa TX 40 73 37 77 43 / 0 0 0 0 0
Shamrock TX 38 77 37 77 40 / 0 0 0 0 0
Wellington TX 38 78 37 78 41 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
23/5
Hazardous weather outlook, Mar 24, 1:18 PM CST, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
218 PM CDT Thu Mar 24 2022
OKZ001>003-TXZ001>020-317-251000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
218 PM CDT Thu Mar 24 2022
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Elevated fire weather conditions will be possible across the
western Panhandles on Sunday and Tuesday. Elevated to critical
fire weather conditions will be possible across the Panhandles on
Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions Sunday through
Tuesday.
Wildfire, Carson
- When
- March 24, 2:30 PM CST to March 28, 11:00 AM CST
- Where
- Carson forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
The 6666 Complex Fire was caused by downed power lines and burned 363 acres through March 28th. Organizations that gave or received Mutual Aid: Borger Fire Dept, Burnett (6666) Ranch, Crutch Ranch VFD, Fritch VFD, Hoover Volunteer Fire Dept., local county resources, National Park Service, Skellytown Volunteer Fire Dept, and the White Deer Volunteer Fire Department.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Florida, March 24, 2022$2.4 million · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 24, 20224 events
- Flash Flood and Heavy Rain in Virginia, March 24 to 25, 20223 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 24, 20222 events
- Blizzard in Alaska, March 24, 20222 events
- High Wind in North Dakota, March 24, 202253 kt wind · 2 events
- Wildfire in Texas, March 24 to 28, 20222 events
- High Wind in South Dakota, March 24, 202256 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1015529.